Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Jan 4, 2009, 10:20 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 4, 2009, 6:00 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2009, 10:20 AM MST (17:20 UTC)
- In effect from
- Jan 4, 2009, 6:00 PM MST
- Expired
- Jan 5, 2009, 9:16 PM MST
- In force
- 27 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 5:58 AM MST | NON-TSTM WND GST 78 | Livingston, MT | |
| Jan 5, 9:40 AM MST | NON-TSTM WND GST 80 | 5 Sw Nye, MT | STILLWATER MINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 041720 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1020 AM MST SUN JAN 4 2009 .A STORM SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THROUGH MONDAY. IT WILL COMBINE WITH HIGH PRESSURE OVER IDAHO TO CREATE A WEATHER PATTERN FAVORABLE FOR VERY STRONG WINDS ACROSS THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS. WIND GUSTS AROUND 75 MPH WILL BE POSSIBLE TONIGHT THROUGH MONDAY NIGHT. MTZ065-050700- /O.UPG.KBYZ.HW.A.0001.090105T0100Z-090106T0700Z/ /O.NEW.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 1020 AM MST SUN JAN 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT. VERY STRONG WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED TONIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL START AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY MONDAY. MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS. WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ MTZ066-050700- /O.UPG.KBYZ.HW.A.0001.090105T0100Z-090106T0700Z/ /O.NEW.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 1020 AM MST SUN JAN 4 2009 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT. SOUTHWEST WINDS 30 TO NEAR 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS EVENING. WIND SPEEDS WILL INCREASE TO 40 TO 55 MPH AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY WITH GUSTS TO 75 MPH. WINDS ARE EXPECTED TO DECREASE MONDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
4 follow-up statements
000 WWUS75 KBYZ 042052 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 152 PM MST SUN JAN 4 2009 .A STORM SYSTEM WILL MOVE ACROSS SOUTHERN CANADA TONIGHT THROUGH MONDAY NIGHT. IT WILL COMBINE WITH HIGH PRESSURE OVER IDAHO TO CREATE A WEATHER PATTERN FAVORABLE FOR VERY STRONG WINDS ACROSS THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS. WIND GUSTS AROUND 75 MPH WILL BE POSSIBLE DURING THIS TIME. MTZ065-051200- /O.CON.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 152 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT. VERY STRONG WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED TONIGHT THROUGH MONDAY EVENING. THE STRONGEST WINDS WILL START AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH THE DAY MONDAY. THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD REDUCE VISIBILITIES AT TIMES. MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ MTZ066-051200- /O.CON.KBYZ.HW.W.0002.090105T0100Z-090106T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 152 PM MST SUN JAN 4 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MST MONDAY NIGHT. SOUTHWEST WINDS 30 TO NEAR 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS EVENING. WIND SPEEDS WILL INCREASE TO 40 TO 55 MPH AFTER MIDNIGHT AND CONTINUE THROUGH MONDAY WITH GUSTS TO 75 MPH. WINDS ARE EXPECTED TO DECREASE MONDAY NIGHT. THE WINDS WILL ALSO CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 051128 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 428 AM MST MON JAN 5 2009 .LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CONTINUE TO SUPPORT A WEATHER PATTERN FAVORABLE FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS. MTZ065-052330- /O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 428 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. WINDS GUSTED TO 72 MPH OVERNIGHT AT LIVINGSTON AND THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE TODAY. EXPECT SPEEDS OF 40 TO 55 MPH WITH GUSTS OF 75 MPH UNTIL THIS EVENING. THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD REDUCE VISIBILITIES AT TIMES. MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ MTZ066-052330- /O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 428 AM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. WINDS GUSTED TO 78 MPH OVERNIGHT NEAR NYE AND THESE VERY STRONG WINDS ARE EXPECTED TO CONTINUE TODAY. EXPECT SOUTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH UNTIL THIS EVENING. THE WINDS WILL ALSO CREATE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS75 KBYZ 052203 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 303 PM MST MON JAN 5 2009 .LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CONTINUE TO SUPPORT A WEATHER PATTERN FAVORABLE FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS THROUGH THIS EVENING. MTZ065-060700- /O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 303 PM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL CONTINUE INTO THIS EVENING. THE STRONG WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WHICH COULD REDUCE VISIBILITIES AT TIMES. MOTORISTS ALONG INTERSTATE 90 FROM JUST WEST OF BIG TIMBER TO LIVINGSTON SHOULD BE PREPARED TO ENCOUNTER VERY DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW. WIND OF THIS MAGNITUDE CAN ALSO CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. $$ MTZ066-060700- /O.CON.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 303 PM MST MON JAN 5 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR 75 MPH WILL CONTINUE INTO THIS EVENING. THE WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES. THE STRONGEST WINDS WILL BE FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. $$ JKL
000 WWUS75 KBYZ 060416 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 916 PM MST MON JAN 5 2009 MTZ065-066-060530- /O.CAN.KBYZ.HW.W.0002.000000T0000Z-090106T0700Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 916 PM MST MON JAN 5 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELED THE HIGH WIND WARNING. ALTHOUGH THE HIGH WIND WARNING HAS BEEN CANCELED...GUSTY SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE NIGHT INTO TUESDAY. AFTER THIS AN EXTENDED PERIOD OF STRONGER WINDS IS EXPECTED FROM TUESDAY NIGHT ALL THE WAY THROUGH THURSDAY. ANYONE TRAVELING THROUGH LIVINGSTON DURING THIS TIME SHOULD CHECK THE LATEST FORECAST AS ADDITIONAL WIND ADVISORIES OR EVEN HIGH WIND WARNINGS MAY BE ISSUED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jan 4, 9:12 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 4, 9:12 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
912 AM MST SUN JAN 4 2009
.SHORT TERM...VALID FOR TDY AND MON...
FORECAST IN GOOD SHAPE AND HAVE MADE LITTLE CHANGES. GUSTY
WESTERLY WINDS CONTINUE WEST AND CENTRAL PLAINS WHICH SHOULD ALLOW
US TO WARM INTO UPPER TEENS AND 20S...PER CURRENT FORECAST. HAVE
ADDED SOME BLOWING SNOW TO EASTERN SLOPES TODAY AND TONIGHT BUT
DONT THINK IT IS SIGNIFICANT ENOUGH TO HIGHLIGHT WITH HAZARD. RASCH
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MADE JUST A FEW CHANGES TO THE EXTENDED FORECAST THIS MORNING.
MODELS STILL IN GOOD AGREEMENT FOR THE MOST PART EXCEPT FOR
FRIDAY.
UNSTABLE NORTHWEST FLOW OVER THE AREA ON TUESDAY WILL BRING A
GOOD SHOT OF PRECIPITATION TO THE MOUNTAINS AS GOOD PLUME OF
MOISTURE RETURNS TO THE AREA. GOOD OVERRUNNING PATTERN SETS UP
ACROSS THE AREA ON TUESDAY NIGHT AND WILL BRING A GOOD SHOT OF
SHOW TO THE AREA. THIS PATTERN WILL CONTINUE INTO WEDNESDAY. THE
SNOW WILL CONTINUE WEDNESDAY MORNING ACROSS THE AREA BUT THE
AFTERNOON REMAINS IN QUESTION AS TO WHAT SORT OF PRECIP WE WILL
SEE. TEMPERATURES LOOK TO WARM INTO THE 40S ON WEDNESDAY AND WILL
PROBABLY LIMIT THE AMOUNT OF SNOW THE AREA SEES DURING THE DAY.
WILL HAVE TO BE SOMETHING TO WATCH. THE PRECIPITATION WILL SHIFT
TO THE EAST ON WEDNESDAY NIGHT. OVERALL...HAVE RAISED POPS FOR
WEDNESDAY AND WEDNESDAY NIGHT WITH THIS PATTERN. TROUGH TO PUSH
ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. ECMWF IS MUCH
STRONGER WITH THE TROUGH THAN THE GFS. EVEN THOUGH THERE ARE SOME
DIFFERENCES...HAVE BUMPED UP POPS A LITTLE BIT. SOME DRIER AIR
DOES MAKE ITS WAY IN TO THE AREA BY NEXT WEEKEND. HAVE KEPT SOME
LOW POPS OVER THE PLAINS GIVEN THE NORTHWEST FLOW OVER THE AREA
BUT PRECIP CHANCES DO LOOK MINIMAL AT THIS TIME.
TEMPERATURES WILL WARM UP NICELY ON WEDNESDAY AND THURSDAY WITH
GOOD AGREEMENT IN THE MODELS ON THIS. FRIDAY IS A BIT OF A
QUESTION WITH THE ECMWF STILL TRYING TO BRING A NICE PLUNGE OF
COLD AIR WHERE THE GFS ALSO BRINGS SOMETHING LIKE THIS BUT IS NOT
NEAR AS COLD. SO DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD.
MODELS COME BACK IN AGREEMENT FOR THE WEEKEND IN BRINGING WARMER
TEMPERATURES BACK TO THE AREA AND HAVE ADJUSTED TEMPS UP A BIT.
SOLUM
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH THIS EVENING.
A DISTURBANCE ALOFT WILL APPROACH THE AREA FROM THE WEST TONIGHT AND
MOVE THROUGH THE AREA ON MON. MOUNTAIN OBSCURATION WILL INCREASE
OVER THE CRAZY...BEARTOOTH AND ABSAROKA MOUNTAINS OVERNIGHT.
MOUNTAIN OBSCURATION OVER THESE AREAS WILL BE WIDESPREAD MON
MORNING. IN ADDITION...AREAS OF MVFR/IFR CONDITIONS WILL DEVELOP MON
MORNING DUE TO A CHANCE OF LIGHT SNOW ACROSS AREAS N AND W OF
KBIL...AND E OF KBIL TO KMLS. EXPECT LOCALIZED MOUNTAIN OBSCURATION
OVER THE NE BIG HORN MOUNTAINS MON MORNING AS WELL.
SW WINDS AT 25 TO 35 KT TODAY AT KLVM WILL INCREASE TO 45 TO 55 KT
THIS EVENING WITH GUSTS TO 75 KT. THESE STRONG WINDS WILL CONTINUE
THROUGH MON MORNING. ARTHUR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 022 013/037 022/035 021/040 024/043 021/029 013/037
0/N 02/S 22/S 66/O 33/O 32/S 22/O
LVM 024 020/039 023/034 024/043 032/041 025/030 020/036
0/Q 13/O 33/S 65/O 33/O 32/S 22/O
HDN 020 004/036 020/036 016/039 018/045 015/026 007/037
0/U 02/S 22/S 66/O 33/O 32/S 22/O
MLS 016 001/033 018/028 013/025 012/039 013/019 902/029
0/U 03/S 23/S 35/S 43/S 32/S 22/S
4BQ 021 000/035 019/034 016/035 017/046 016/021 004/033
0/U 03/S 23/S 36/O 43/O 32/S 22/S
BHK 013 001/030 014/027 013/025 010/038 009/015 901/024
0/U 03/S 22/S 24/S 43/S 32/S 22/S
SHR 020 901/039 017/034 011/040 017/046 017/026 010/037
0/U 02/S 23/S 66/O 32/O 32/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM 6 PM MST THIS EVENING THROUGH
MONDAY EVENING FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 4, 4:18 AM MST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 418 AM MST SUN JAN 4 2009 MTZ028>042-056>058-063>068-WYZ098-099-051130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 418 AM MST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS WILL DEVELOP LATER TODAY IN THE UPPER YELLOWSTONE AND STILLWATER VALLEYS. TRAVELERS IN THE FOOTHILLS AND ALONG INTERSTATE 90 FROM BIG TIMBER TO LIVINGSTON MAY ENCOUNTER DANGEROUS CROSS WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY STRONG SOUTHWEST WINDS WILL CONTINUE OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS MONDAY AND INTO MONDAY EVENING. WINDS WILL REMAIN STRONG MONDAY NIGHT AND TUESDAY BUT ARE EXPECTED TO DECREASE TUESDAY NIGHT. MOUNTAIN SNOW WILL RETURN TO THE REGION MONDAY AND MONDAY NIGHT AND CONTINUE FOR MUCH OF THE WEEK. ANOTHER CHANCE FOR SNOW OR FREEZING RAIN OVER THE PLAINS WILL MOVE ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.